Alert archive / New Mexico / Wind Advisories in 2015
Wind Advisory 2, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Feb 10, 2015, 1:08 PM MST for Doña Ana County, New Mexico; El Paso County, Texas. It took effect at Feb 11, 2015, 1:00 PM MST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2015, 1:08 PM MST (20:08 UTC)
- In effect from
- Feb 11, 2015, 1:00 PM MST
- Expired
- Feb 12, 2015, 3:00 AM MST
- In force
- 14 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, El Paso County, TX
The radar
The El Paso radar (KEPZ), 26 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.1 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2956 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
886 WWUS74 KEPZ 102008 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 108 PM MST TUE FEB 10 2015 ...STRONG WINDS ARE EXPECTED ALONG WESTERN MOUNTAIN SLOPES WEDNESDAY AFTERNOON AND EVENING... .A BACK DOOR COLD FRONT WILL MOVE INTO THE REGION WEDNESDAY MORNING WITH GUSTY EAST WINDS DEVELOPING BY LATE MORNING. AS THE COLDER AIR PUSHES INTO THE REGION...EAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL BE POSSIBLE ALONG WESTERN MOUNTAIN SLOPES AND AREA PASSES. NMZ411-TXZ418-111200- /O.NEW.KEPZ.WI.Y.0002.150211T1800Z-150212T0700Z/ SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-WESTERN EL PASO COUNTY- INCLUDING THE CITIES OF...LAS CRUCES...VADO...SUNLAND PARK... DOWNTOWN...WEST EL PASO...UPPER VALLEY 108 PM MST TUE FEB 10 2015 ...WIND ADVISORY IN EFFECT FROM 11 AM WEDNESDAY TO MIDNIGHT MST WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM WEDNESDAY TO MIDNIGHT MST WEDNESDAY NIGHT. * EVENT: EAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING: 11 AM WEDNESDAY THROUGH MIDNIGHT WEDNESDAY NIGHT. * IMPACT: EAST WINDS WILL AFFECT HIGH PROFILE VEHICLES TRAVELING ALONG INTERSTATE 10 BETWEEN LAS CRUCES AND EL PASO AND ALONG AREA PASSES SUCH AS SAN AUGUSTIN AND TRANS MOUNTAIN. GUSTY WINDS COULD ALSO CAUSE SMALL OBJECTS TO BLOW AROUND. * VISIBILITY: LOCALIZED VISIBILITIES COULD BE REDUCED TO 5 TO 7 MILES WITH BLOWING DUST...ESPECIALLY ADJACENT TO AREAS WHERE SOIL HAS BEEN DISTURBED DUE TO RECENT CONSTRUCTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LANEY
2 follow-up statements
335 WWUS74 KEPZ 111210 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 510 AM MST WED FEB 11 2015 ...STRONG WINDS ARE EXPECTED ALONG WESTERN MOUNTAIN SLOPES THIS AFTERNOON AND THROUGH LATE EVENING... .A BACK DOOR COLD FRONT WILL MOVE INTO THE REGION TODAY WITH GUSTY EAST WINDS DEVELOPING BY LATE MORNING. AS THE COLDER AIR PUSHES INTO THE REGION...EAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL BE POSSIBLE ALONG WESTERN MOUNTAIN SLOPES AND AREA PASSES AFTER NOON THROUGH EARLY THURSDAY MORNING. NMZ411-TXZ418-112300- /O.EXT.KEPZ.WI.Y.0002.150211T2000Z-150212T1000Z/ SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-WESTERN EL PASO COUNTY- INCLUDING THE CITIES OF...LAS CRUCES...VADO...SUNLAND PARK... DOWNTOWN...WEST EL PASO...UPPER VALLEY 510 AM MST WED FEB 11 2015 ...WIND ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 3 AM MST THURSDAY... * EVENT: EAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH. ALL AREAS WILL SEE STRONG AND GUSTY EAST WINDS...BUT THE MOST AFFECTED LOCATIONS WILL BE SLOPES WEST OF AREA RIDGES AND LOCATIONS WEST OF AREA PASSES AND GAPS. * TIMING: BECOMING BREEZY BY MID MORNING WITH STRONGEST WINDS EXPECTED BETWEEN 1PM THIS AFTERNOON AND 3AM TONIGHT. * IMPACT: EAST WINDS WILL AFFECT HIGH PROFILE VEHICLES TRAVELING ALONG INTERSTATE 10 BETWEEN LAS CRUCES AND EL PASO AND ALONG AREA PASSES SUCH AS SAN AUGUSTIN AND TRANS MOUNTAIN. GUSTY WINDS COULD ALSO CAUSE SMALL OBJECTS TO BLOW AROUND. * VISIBILITY: LOCALIZED VISIBILITIES COULD BE REDUCED TO 5 TO 7 MILES WITH BLOWING DUST...ESPECIALLY ADJACENT TO BARE FIELDS AND CONSTRUCTION SITES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BIRD
609 WWUS74 KEPZ 112115 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 215 PM MST WED FEB 11 2015 ...STRONG WINDS ARE EXPECTED ALONG WESTERN MOUNTAIN SLOPES THIS AFTERNOON AND THROUGH LATE EVENING... .A BACK DOOR COLD FRONT WILL MOVE INTO THE REGION TODAY WITH GUSTY EAST WINDS DEVELOPING BY LATE MORNING. AS THE COLDER AIR PUSHES INTO THE REGION...EAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL BE POSSIBLE ALONG WESTERN MOUNTAIN SLOPES AND AREA PASSES AFTER NOON THROUGH EARLY THURSDAY MORNING. NMZ411-TXZ418-120900- /O.CON.KEPZ.WI.Y.0002.000000T0000Z-150212T1000Z/ SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-WESTERN EL PASO COUNTY- INCLUDING THE CITIES OF...LAS CRUCES...VADO...SUNLAND PARK... DOWNTOWN...WEST EL PASO...UPPER VALLEY 215 PM MST WED FEB 11 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MST THURSDAY. * TIMING: BECOMING BREEZY BY MID MORNING WITH STRONGEST WINDS EXPECTED BETWEEN 1PM THIS AFTERNOON AND 3AM TONIGHT. * IMPACT: EAST WINDS WILL AFFECT HIGH PROFILE VEHICLES TRAVELING ALONG INTERSTATE 10 BETWEEN LAS CRUCES AND EL PASO AND ALONG AREA PASSES SUCH AS SAN AUGUSTIN AND TRANS MOUNTAIN. GUSTY WINDS COULD ALSO CAUSE SMALL OBJECTS TO BLOW AROUND. * VISIBILITY: LOCALIZED VISIBILITIES COULD BE REDUCED TO 5 TO 7 MILES WITH BLOWING DUST...ESPECIALLY ADJACENT TO BARE FIELDS AND CONSTRUCTION SITES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Feb 10, 2:36 AM MST, 10 hours 32 minutes earlier.
Area forecast discussion, Feb 10, 2:36 AM MST, 10 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 236 AM MST TUE FEB 10 2015 .SYNOPSIS... ONE LAST DAY OF STRONG RIDGING OVER THE BORDERLAND THIS WEEK WILL BRING ONE MORE DAY OF VERY WARM DRY WEATHER TO SOUTHERN NEW MEXICO AND WEST TEXAS TODAY. A COLD FRONT WILL DROP SOUTHWARD INTO THE BORDERLAND ON WEDNESDAY WHILE AN UPPER LEVEL LOW PRESSURE SYSTEM MOVES OVER THE REGION. THIS WEATHER PATTERN WILL BRING COOLER TEMPERATURES WEDNESDAY AND THURSDAY ALONG WITH SLIGHT CHANCES OF RAIN. THE SYSTEM SLIDES SOUTH RESULTING IN WARMER AND DRY WEATHER FRIDAY AND SATURDAY BEFORE ANOTHER UPPER DISTURBANCE TRACKS IN FROM THE SOUTHWEST TO BRING ANOTHER CHANCE AT ISOLATED RAIN SHOWERS SUNDAY AND MONDAY. && .DISCUSSION... ONE MORE DAY WITH HIGH PRESSURE ALOFT BEING THE PRIMARY PLAYER IN OUR WEATHER. THIS MEANS THE DRY AND WARM DOME OF AIR REMAINS OVER THE CWFA RESULTING IN A CONTINUATION OF SUNNY SKIES AND WELL ABOVE NORMAL TEMPERATURES. THE RIDGE DOES BEGIN TO FLATTEN AND SHIFT EAST TODAY...BUT DEEP ZONAL AND SEMI-WESTERLY FLOW WILL KEEP TEMPS WARM. WINDS APPEAR FAIRLY LIGHT...BUT DEEP MIXING AND WEAK LEE SURFACE TROUGHING WILL ALLOW FOR MINOR AFTERNOON GUSTING. THUS WEST WINDS IN THE 4-8 MPH RANGE WITH GUSTS 10-15 MPH LOOK LIKELY TODAY. ALREADY THE CHANGES AHEAD CAN BE DETECTED ON WATER VAPOR IMAGERY. TWO LOW PRESSURE AREAS ARE FORMING ALOFT. ONE TO OUR SW OFF THE BAJA AND THE OTHER OVER THE GREAT BASIN TO OUR NW. THE GREAT BASIN LOW WILL BEGIN TO DROP IN OVER OUR REGION FROM THE NORTH LATER IN THE DAY ON WEDNESDAY. ALSO TOMORROW A RELATIVELY SHARP COLD FRONT WITH A STRONG PUSH. THE AIR BEHIND IS NOT BRUTALLY COLD...BUT THE WINDS APPEAR PRETTY STRONG. THE GFS...NAM...AND THE ECMWF ALL SHOW H85 WINDS AT OR ABOVE 30KTS FROM THE EAST. NEXT FCST PACKAGE MAY INCLUDE WIND ADVISORY HIGHLIGHTS FOR WEST SLOPE AND GAP LOCATIONS FOR WEDNESDAY AFTERNOON THROUGH THURSDAY MID-DAY. TEMPS SHOULD COOL BY ABOUT 15-20 DEGREES FROM TODAY TO WEDNESDAY...AND A FEW MORE DEGREES COOLER FOR THURSDAY. THE UPPER SYSTEM WILL DROP SOUTH ACROSS THE FORECAST AREA AS A STRONGLY TILTED OPEN TROUGH. THE DYNAMICS WITH THIS ONE ARE WEAK TO NEARLY NON-EXISTENT. NO JET...NO SIG PVA...NO SIG COOLING ALOFT. THE MODELS TO SPILL SPOTTY QPF DROPPING FROM N TO S WITH THE SYSTEM BUT IT IS ANCHORED ON THE ADVANCING COLD FRONT. THUS THE PCPN OPPORTUNITY IS SHORT- LIVED AND APPEARS ISOLATED. POPS ARE IN FOR ALL ZONES WED NIGHT INTO THU...BUT HAVE BEEN TRIMMED DOWNWARD. LATEST MODELS SHOW THE POST-FRONTAL AIRMASS TO BE A LITTLE COOLER NOW SO SNOW LEVELS ADJUSTED DOWN A BIT OVER PREVIOUS FCST TO AROUND 6500 FT. EXPECT ALL OR MOST PCPN TO END EARLY THURSDAY...WITH SOME POSSIBLE STRAGGLING ISOLATED LIGHT SHOWERS ALONG THE INTERNATIONAL BORDER BY MIDDAY THURSDAY. FRIDAY AND SATURDAY LOOK DRY WITH A QUICK REBOUND OF HIGH PRESSURE ALOFT BACK OVER THE SOUTHWESTERN U.S. TEMPERATURES SHOULD ALSO MAKE A QUICK REBOUND BACK TO ABOVE NORMAL LEVELS...BUT NOT NEARLY AS WARM AS CURRENT CONDITIONS. FINALLY...WE WATCH SUNDAY/MONDAY AND EVEN TUESDAY IN ANTICIPATION OF THE ARRIVAL OF THE BAJA LOW MENTIONED ABOVE. ALL MODELS GENERALLY BRING THIS SYSTEM TO OUR REGION AND LAY DOWN SOME DECENT RAIN IN SCATTERED TO NUMEROUS COVERAGE...BUT TIMING IS IN QUESTION. BEING A CUT-OFF SYSTEM THERE IS ABSOLUTELY NO CONFIDENCE IN THIS SYSTEM 6 DAYS OUT. ECMWF BRINGS THE RAIN IN FROM THE SW ON SATURDAY AFTN/EVE...WHILE THE GFS HOLD OFF 24 HRS AND BRINGS THE RAIN IN SUNDAY NIGHT. REGARDLESS THE ENVIRONMENT AND THE SYSTEM WILL BOTH BE QUITE WARM WITH SNOW LEVELS VERY HIGH. BOTH BRING IN ANOTHER SHORT WAVE ON THE HEELS OF THIS BAJA SYSTEM TO EXTEND THE PCPN CHANCES INTO TUESDAY. && .AVIATION...VALID 10/12Z-11/12Z... VFR CONDITIONS WITH P6SM AND SKC THROUGH THE PERIOD. WINDS WILL BECOME SOUTHWEST TO WES THIS AFTERNOON 250-270 AT 5-12KTS. && .FIRE WEATHER... AN UPPER LEVEL RIDGE WILL KEEP WARM TEMPERATURES IN PLACE WITH MAX TEMPS THIS AFTERNOON THREATENING RECORDS WHILE RUNNING 10-15 DEGREES ABOVE NORMAL. DESPITE THE RIDGE...RELATIVELY HIGH MIXING HEIGHTS WILL RESULT IN VENT RATES OF FAIR OR BETTER...EXCEPT IN THE TULAROSA BASIN. COOLER WEATHER WILL ARRIVE WITH A BACKDOOR COLD FRONT AND UPPER LEVEL DISTURBANCE LATE WEDNESDAY. THIS SYSTEM WILL BRING WIDELY SCATTERED LOWLAND RAIN AND MOUNTAIN SNOW SHOWERS TO THE AREA... BUT OVERALL COVERAGE AND AMOUNTS WILL BE LIGHT. THE SYSTEM WILL DROP SOUTH INTO MEXICO...WITH TEMPERATURES RUNNING AROUND 5 DEGREES BELOW NORMAL FOR THURSDAY. A SLOW WARM UP CAN BE EXPECTED THROUGH THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 78 45 66 37 59 / 0 0 0 10 0 SIERRA BLANCA 76 42 65 38 54 / 0 0 0 20 0 LAS CRUCES 74 42 64 39 57 / 0 0 0 0 0 ALAMOGORDO 73 42 62 35 57 / 0 0 0 10 0 CLOUDCROFT 58 32 43 24 41 / 0 0 10 30 0 TRUTH OR CONSEQUENCES 72 41 59 36 56 / 0 0 0 10 0 SILVER CITY 71 39 64 35 56 / 0 0 0 20 0 DEMING 75 39 67 38 58 / 0 0 0 10 0 LORDSBURG 74 39 69 38 59 / 0 0 0 10 10 WEST EL PASO METRO 78 47 67 41 59 / 0 0 0 10 0 DELL CITY 78 41 62 35 57 / 0 0 0 20 0 FORT HANCOCK 81 44 68 39 59 / 0 0 0 10 0 LOMA LINDA 72 45 61 37 53 / 0 0 0 10 0 FABENS 80 43 67 39 58 / 0 0 0 10 0 SANTA TERESA 76 43 66 40 58 / 0 0 0 10 0 WHITE SANDS HQ 74 44 63 39 57 / 0 0 0 0 0 JORNADA RANGE 73 39 63 33 57 / 0 0 0 0 0 HATCH 76 39 66 36 59 / 0 0 0 10 0 COLUMBUS 75 41 67 41 57 / 0 0 0 10 20 OROGRANDE 74 44 64 39 58 / 0 0 0 10 0 MAYHILL 68 39 50 29 47 / 0 0 10 30 0 MESCALERO 65 35 50 27 48 / 0 0 10 30 0 TIMBERON 65 38 53 31 47 / 0 0 10 20 0 WINSTON 67 37 54 33 53 / 0 0 10 20 0 HILLSBORO 70 42 59 36 55 / 0 0 0 10 0 SPACEPORT 74 39 62 33 57 / 0 0 0 10 0 LAKE ROBERTS 68 36 58 32 55 / 0 0 10 20 0 HURLEY 70 40 63 35 55 / 0 0 0 10 0 CLIFF 74 36 66 34 62 / 0 0 0 10 0 MULE CREEK 71 32 65 29 60 / 0 0 0 10 0 FAYWOOD 71 41 62 36 55 / 0 0 0 10 0 ANIMAS 76 40 71 39 59 / 0 0 0 10 20 HACHITA 76 38 71 37 59 / 0 0 0 10 20 ANTELOPE WELLS 77 39 72 39 59 / 0 0 0 10 20 CLOVERDALE 74 41 69 39 59 / 0 0 0 10 20 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 14-BIRD
Hazardous weather outlook, Feb 10, 6:42 AM MST, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 642 AM MST TUE FEB 10 2015 NMZ401>417-TXZ418>424-111345- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 642 AM MST TUE FEB 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN UPPER TROUGH AND SURFACE COLD FRONT WILL MOVE ACROSS THE REGION WEDNESDAY EVENING THROUGH MID DAY THURSDAY. THE PRIMARY HAZARD POTENTIAL WILL BE ASSOCIATED WITH EXPECTED STRONG EAST WINDS WITH THE FRONT WEDNESDAY NIGHT THROUGH THURSDAY MORNING. WEST SLOPE AND GAP WINDS OF 30 TO 45 MPH APPEAR LIKELY. ISOLATED TO SCATTERED RAIN ALSO EXPECTED WEDNESDAY NIGHT THROUGH MID DAY THURSDAY. SNOW LEVELS WILL REMAIN ABOVE 7500FT WITH ACCUMULATIONS EXPECTED TO REMAIN BELOW 3 INCHES....WITH MOST HIGH MOUNTAIN LOCATIONS GETTING ONLY AN INCH OR LESS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. BIRD
Nearby
Wind Advisories in New Mexico, 2015Wind Advisories in Texas, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.